Florida, 2011

Damaging Winds in Florida, June 15, 2011

June 15, 2011 · NWS MFL · 10 events in 2 counties and zones

A surface boundary north of the area triggered a cluster of strong and severe thunderstorms which moved south and swept across Lake Okeechobee and across the southwest coast into the Gulf of Mexico. More than 30,000 people were out of power in the area due to the storm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A surface boundary north of the area triggered a cluster of strong and severe thunderstorms which moved south and swept across Lake Okeechobee and across the southwest coast into the Gulf of Mexico. More than 30,000 people were out of power in the area due to the storm. Cars were also flipped and numerous trees, power lines, and traffic signals were downed.

Damage from the storms was estimated at $40,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 15, 5:39 PM EST, 31 minutes earlier.

Area forecast discussion, Jun 15, 5:39 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT WED JUN 15 2011

.AVIATION...S FLA UNDR SVR TSRA WATCH UNTIL 8 PM BUT TREND APPEARS
TO KEEP ALL ACTIVITY IN THE INTERIOR OF S FLA. OUTFLOW BNDRYS MAY
MOV TWD E/W COASTS AND IT IS PSBL THAT SHRA/TSRA MAY DVLP INVOF OF
ANY TERMINALS BUT ATTM MAY JUST HV VCSH/VCTS INITIALLY. WL AMD AS
NEEDED BUT BY 03Z ALL ACTIVITY SHUD BE OVR. OTRW....E COAST SFC
WNDS SSE-S 7-11 KTS WHCH MAY BCM VRBL WITH GUST FRONTS. 0TRW AFT
03Z LGT WNW-NW < 6 KTS BCMG LGT NE AFT 09Z WITH SEA BRZE DVLPG
WITH VCTS AFT 16Z. AT KAPF...SFC WNDS CRRNTLY W 8-10 KTS BCMG NE
< 6 KTS AFT 03Z. W COAST SEA BRZE PSBL AGN AFT 16Z 10-12 KTS.

&&

.PREV DISCUSSION... /ISSUED 252 PM EDT WED JUN 15 2011/

DISCUSSION...

..SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON FOR ALL
OF SOUTH FLORIDA UNTIL 8 PM EDT...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL SOUTH FLORIDA EFFECTIVE UNTIL 8 PM EDT. THE COMBINATION OF
NORTHWESTERLY FLOW ALOFT A WEAK BOUNDARY OVER NORTH CENTRAL
FLORIDA AND THE DEVELOPMENT OF SEA BREEZES WILL LEAD TO THE
FORMATION OF SHOWERS AND THUNDERSTORMS AREA WIDE. THE STRONGEST
STORMS ARE FORECAST FOR THE CENTRAL AND EASTERN SECTIONS OF SOUTH
FLORIDA WHERE THE WESTERLY WINDS ARE FORECAST TO MEET WITH THE
EAST COAST SEA BREEZE. THE MAIN THREATS FOR THIS AFTERNOON ARE
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. A
FEW THUNDERSTORMS COULD GET TRAPPED NEAR THE SEA BREEZE AND MOVE
SLOWLY FOR A PERIOD OF TIME BEFORE MOVING SOUTHEASTWARD. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING. THE LATEST MODEL RUN OF
THE WRF AND RUC DEVELOP CLUSTERS OF THUNDERSTORMS OVER CENTRAL
FLORIDA THAT MOVE SOUTHEASTWARD DUE TO THE NORTHWESTERLY FLOW
ALOFT. THE CONVECTION SHOULD START TO SUBSIDE SHORTLY AFTER
SUNSET.

THE OVERALL WEATHER PATTERN CONTINUES TO BE VERY SIMILAR FOR
THURSDAY AND FRIDAY WITH THE TROUGH OF LOW PRESSURE MOVING INTO
THE WESTERN ATLANTIC BETWEEN NOW AND FRIDAY. BETWEEN FRIDAY AND
TUESDAY A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD OVER THE
CENTRAL US AND MOVE SLOWLY OVER THE SE US. THE WEATHER PATTERN
DURING THIS PERIOD WILL BE DOMINATED BY THE INTERACTION OF SEA
BREEZES WHICH WILL LEAD TO THE FORMATION OF SHOWERS AND
THUNDERSTORMS EACH DAY.

AVIATION...

SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING
ACROSS SOUTH FLORIDA. THE MAIN IMPACTS FROM THESE STORMS OUTSIDE
OF REDUCED VSBYS/CIGS WILL BE DAMAGING WIND GUSTS UP TO SEVERE
LEVELS. AT THIS TIME...IT APPEARS THE BULK OF THE HEAVIER STORMS
WILL REMAIN JUST INLAND OF THE PALM BEACH TERMINALS. THIS ACTIVITY
SHOULD TREND DOWN THROUGH THE LATE EVENING HOURS PAST SUNSET.

MARINE...

ASIDE FROM A FEW PERIODIC SHOWERS AND THUNDERSTORMS, RATHER
TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH AT LEAST FRIDAY.
SUSTAINED WINDS ARE EXPECTED TO REMAIN 15 KNOTS OR LESS WITH SEAS
NO HIGHER THAN 3 FEET.

FIRE WEATHER...

RELATIVE HUMIDITY VALUES ARE NOT FORECAST TO DROP BELOW 41 TO 43
PERCENT THIS AFTERNOON OVER GLADES AND HENDRY COUNTIES. FOR THE
OTHER COUNTIES RELATIVE HUMIDITIES ARE FORECAST TO BE ABOVE 45
PERCENT. SHOWERS AND THUNDERSTORMS ARE FORECAST EVERY DAY DURING
THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  94  75  90  75 / 40 20 30 10
FORT LAUDERDALE  93  77  91  77 / 40 20 30 10
MIAMI            95  75  92  76 / 40 20 30 10
NAPLES           90  77  92  75 / 20 20 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...59/RM
Hazardous weather outlook, Jun 15, 1:15 PM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EDT WED JUN 15 2011

FLZ063-066>075-168-172>174-160915-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
215 PM EDT WED JUN 15 2011

...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

...AFTERNOON HEAT INDICES AROUND 100 DEGREES INLAND AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. A FEW
THUNDERSTORMS MAY BE SEVERE WITH THE MAIN IMPACTS BEING LARGE
HAIL AND WIND GUSTS UP TO 60 MPH.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 50 TO 60 MPH.

HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO QUARTER SIZED HAIL.

TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES
ACROSS MOST OF SOUTH FLORIDA, EXCEPT THE EAST AND WEST IMMEDIATE COASTS,
THIS AFTERNOON.

RIP CURRENTS: WEST WINDS AT 5 TO 10 MPH, WILL RESULT IN A SLIGHT
RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 15, 4:20 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT WED JUN 15 2011

FLZ063-067-152200-
GLADES FL INLAND PALM BEACH COUNTY FL
520 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY
  GLADES COUNTY

* UNTIL 600 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A   LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 16 MILES   NORTH OF ARCADIA TO 5 MILES SOUTHWEST OF PORT SAINT
LUCIE...AND MOVING SOUTH AT 20 MPH. THESE STORMS ARE EXPECTED TO
AFFECT GLADES COUNTY, LAKE OKEECHOBEE, AND MUCH OF INTERIOR PALM
BEACH COUNTY.

* THE LINE OF STORMS WILL AFFECT...
  BUCKHEAD RIDGE...
  BRIGHTON...
  PALMDALE...
  ORTONA...
  MOORE HAVEN...
  CANAL POINT...
  PAHOKEE...

  AND SURROUNDING COMMUNITIES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2714 8087 2704 8093 2705 8097 2698 8108
      2689 8111 2683 8106 2678 8072 2676 8070
      2696 8061 2696 8029 2666 8027 2681 8094
      2678 8095 2688 8157 2703 8157 2703 8127
      2712 8127 2713 8117 2722 8117 2722 8095
TIME...MOT...LOC 2118Z 338DEG 20KT 2744 8181 2720 8039

TINGLER
Special weather statement, Jun 15, 4:54 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT WED JUN 15 2011

FLZ067-071-072-152230-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
554 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RURAL BROWARD COUNTY
  SOUTHWESTERN RURAL PALM BEACH COUNTY

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  CLUSTERS OF STRONG THUNDERSTORMS NEAR THE WEST BROWARD
  RECREATIONAL AREA ALONG ALLIGATOR ALLEY...AS WELL AS JUST EAST
  OF U.S. 27 NORTH OF ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THESE STORMS WILL AFFECT...
  ALLIGATOR ALLEY WEST OF MILE MARKER 30...
  ALONG AND EAST OF U.S. 27 NORTH OF ALLIGATOR ALLEY...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

PERSONS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2617 8037 2603 8062 2597 8078 2598 8086
      2638 8087 2643 8033 2626 8032
TIME...MOT...LOC 2150Z 160DEG 6KT 2607 8080 2621 8043

MOLLEDA
Special weather statement, Jun 15, 4:57 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT WED JUN 15 2011

FLZ063-067-152230-
GLADES FL INLAND PALM BEACH COUNTY FL
557 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY
  GLADES COUNTY

* UNTIL 630 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTH OF BABCOCK RANCH TO 12 MILES EAST OF LAKE PLACID TO 4 MILES
  SOUTHEAST OF INDIANTOWN...AND MOVING SOUTHEAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INLAND PALM BEACH COUNTY AND GLADES COUNTY.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2714 8087 2704 8093 2705 8097 2698 8108
      2689 8111 2678 8094 2678 8072 2675 8071
      2696 8061 2696 8029 2653 8030 2669 8073
      2677 8077 2679 8157 2703 8157 2703 8127
      2712 8127 2713 8117 2722 8117 2722 8095
TIME...MOT...LOC 2156Z 324DEG 21KT 2704 8175 2735 8118
          2698 8042

TINGLER
Special weather statement, Jun 15, 5:30 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT WED JUN 15 2011

FLZ063-066-067-152300-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
630 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN PALM BEACH COUNTY
  SOUTHERN GLADES COUNTY
  NORTHERN HENDRY COUNTY

* UNTIL 700 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  NORTH OF MUSE TO 7 MILES EAST OF CANAL POINT...AND MOVING SOUTH AT
  30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  PAHOKEE...
  MOORE HAVEN...
  MUSE...
  CLEWISTON...
  BELLE GLADE...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2698 8108 2694 8106 2692 8108 2692 8111
      2689 8111 2683 8106 2682 8095 2677 8094
      2670 8075 2670 8073 2677 8075 2678 8072
      2676 8070 2681 8070 2687 8063 2696 8061
      2695 8040 2646 8036 2657 8157 2700 8157
TIME...MOT...LOC 2230Z 352DEG 25KT 2690 8152 2682 8052

TINGLER
Local storm report, Jun 15, 5:38 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N 80.79W
06/15/2011  M66.00 MPH       AMZ610             FL   MESONET

0615 PM     MARINE TSTM WIND 7 W PAHOKEE             26.82N 80.78W
06/15/2011  M68.00 MPH       AMZ610             FL   MESONET

&&

GREGORIA
Special weather statement, Jun 15, 5:52 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
652 PM EDT WED JUN 15 2011

FLZ066-067-070-071-152345-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
652 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BROWARD COUNTY
  SOUTHWESTERN PALM BEACH COUNTY
  SOUTHERN HENDRY COUNTY
  COLLIER COUNTY

* UNTIL 745 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  CLUSTERS OF STRONG THUNDERSTORMS OVER CENTRAL AND EASTERN COLLIER
  COUNTY FROM AVE MARIA TO THE BIG CYPRESS NATIONAL PRESERVE...AND
  ARE ALSO DEVELOPING OVER FAR WESTERN PALM BEACH COUNTY AND
  SOUTHERN HENDRY COUNTY. THE INDIVIDUAL STORMS ARE MOVING SOUTH
  AT 5 TO 10 MPH.

* THE STORMS WILL AFFECT...
  FELDA...
  IMMOKALEE...
  AVE MARIA...
  GOLDEN GATE ESTATES..
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2654 8147 2648 8089 2650 8069 2611 8071
      2598 8084 2598 8087 2594 8087 2587 8093
      2589 8124 2599 8156
TIME...MOT...LOC 2249Z 220DEG 5KT 2622 8146 2598 8096

MOLLEDA

The radar

The Miami radar (KAMX), 137 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hendry

When
June 15, 6:10 PM EST
Where
Hendry County, 0.62 mi W of Clewiston
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
26.750, -80.940

Palm trees and an oak were reported down along Highway 27 near the Tropical Market in Clewiston.

Thunderstorm Wind, Collier

When
June 15, 6:30 PM EST
Where
Collier County, 1.24 mi W of Immokalee
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
26.420, -81.440

One and a half to two feet in diameter pines trees were reported down in the Immokalee area. Trees were also blown down and onto trailers and a car causing damage.

Thunderstorm Wind, Collier

When
June 15, 6:35 PM EST
Where
Collier County, 4.64 mi NNE of Golden Gate
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
26.228, -81.632

A wind gust of 51 knots was measured at Golden Gate fire station 71.

Thunderstorm Wind, Collier

When
June 15, 6:40 PM EST
Where
Collier County, 2.3 mi WNW of Golden Gate
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
26.183, -81.704

A wind gust of 52 knots was measured at Golden Gate fire station 70.

Thunderstorm Wind, Collier

When
June 15, 6:45 PM EST
Where
Collier County, 2.58 mi ESE of (Apf)naples Muni Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.140, -81.740

Winds were estimated at 60-70 mph winds with 2 inch branches broken off many trees.

Thunderstorm Wind, Collier

When
June 15, 6:45 PM EST
Where
Collier County, 4.73 mi SSW of Golden Gate
Measured
75 kt (86 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
26.105, -81.695

A high wind gust was measured on roof of collier county emergency operations center. The approximate height of instrument is 60 feet above ground. Surface winds were likely in 70-80 mph range.

Damage to the property at the EOC was limited to a light pole falling and crashing through a fence.

Thunderstorm Wind, Collier

When
June 15, 6:45 PM EST
Where
Collier County, 1.11 mi SSW of East Naples
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
26.104, -81.784

A wind gust of 50 knots was measured at the Hamilton Harbor yacht club in Naples.

Thunderstorm Wind, Collier

When
June 15, 7:00 PM EST
Where
Collier County, 0.67 mi W of Immokalee to 0.89 mi E of (Apf)naples Muni Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$38,000
Reported by
Public
Coordinates
26.422, -81.431

Numerous reports of tree branches and trees were blown down across the Naples, Golden Gate Estates, and Immokalee areas. Power lines reported down throughout Naples metro. Rainfall amounts between 2.5 and 4 inches have also been reported.

Thunderstorm Wind, Collier

When
June 15, 7:04 PM EST
Where
Collier County, 3.09 mi NW of Marco Is Arpt
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
26.027, -81.709

Recorded at WeatherFlow site in Belle Meade.

Thunderstorm Wind, Collier

When
June 15, 7:10 PM EST
Where
Collier County, 0.99 mi NNE of Marco
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
25.983, -81.725

A wind gust of 50 knots was recorded at the Isle of Capri fire station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319723, 319725, 319730, 319731, 319727, 319732, 319733, 319729, 320052, 319735.